Our expert says:
One of the most important aspects of the dietary treatment of HIV is to prevent excessive weightloss, as such weightloss is usually linked to a much poorer outcome. I would also not recommend that use of diet pills for anyone who has HIV, esp if you are using ARVs (many medications, including vitamin supplements, can interact with the ARVs and make them less effective). If you are on ARVs and are one of the patients who has developed so-called lipodystrophy (a redistribution of fat in the body, so that some parts of the body have larger fat deposits, for example, the abdomen, and other parts of the body have practically no fat deposits (e.g. the arms and legs)), then it would be advisable to consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), because you will need a low-fat, low-glycaemic index (GI) diet which also provides you with plenty of protective nutrients to boost your immune system, to counteract this side-effect of the medication.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.